November 21, 2014 at 1:52 pm #126256
maxbronzMemberNovember 21, 2014 at 1:52 pmPost count: 2
Hello everyone,First time in the forum. I have a question. I had been taking Buproprion 100mg SR 2x a day for about a month for Adult ADHD and mild depression. At my Dr. Visit last Monday I told him I didn’t really notice anything except some very mild headaches and a touch of insomnia. He increased my dosage to 150mg 2x a day and said if I continued to have no results we would start Ritalin.The very next day I felt some mild positive effects for the first time. I felt like I could focus a bit easier and get stuff done. Very nice.The next day I noticed even more significant positive effects. Like a switch had been turned on. I didn’t feel high or anything but I had a more hopeful mood and I felt like what I thought a normal person might feel like. It was amazing. I wanted to call my doctor and thank him. This is just what I needed I thought.Then yesterday came. The morning started well but I got this horrible headache after writing for several hours (I’m writing a novel) and it wouldn’t go away. It wasn’t like a normal headache as I felt it in the back of my head near my neck and behind my ears. Like a giant hand was squeezing the back of my head. No focus. Short term memory has been hell and my anxiety has been dialed up a notch or two.I called my Dr. and am waiting for his call back. Meanwhile I have a few questions and I was hoping maybe somebody can help me.My questions are:1) I know headaches are a common symptom but do they eventually go away?2) If so about how long?3) Has anyone had a common experience? Maybe with a happy ending?4) Is my brain chemistry just getting adjusted or do I need to lower my dosage or worse stop taking the med all together. I am willing to tough this out as the positive effects from a couple of days ago was my goal when I started seeing my doctor in the first place. I want that feeling back.Anyone?Thanks for listening,VladimirREPORT ABUSENovember 21, 2014 at 2:09 pm #126257
Patte RosebankParticipantNovember 21, 2014 at 2:09 pmPost count: 1517
@Maxbronz, headaches are a common side effect of that med., but severe headaches are less common and more serious, especially if you’re also experiencing extreme confusion.
Here’s a *legitimate* webpage, about Bupropion/Wellbutrin: http://www.drugs.com/bupropion.html. Do read it, because it’s important to know about the meds you’re taking.
Note that it is not officially approved for treating ADHD. It’s actually an antidepressant that can sometimes help with ADHD symptoms. But this is an *off-label* use, which is at your doctor’s (and your) own risk, because the drug company is not responsible for anything that happens during off-label use.
I’d suggest talking to your pharmacist first, because they often know more about meds than doctors do. And then, talk to your doctor, ASAP.REPORT ABUSENovember 21, 2014 at 5:16 pm #126259
maxbronzMemberNovember 21, 2014 at 5:16 pmPost count: 2
Thanks for your response. I was aware of the side effects and had done some research, I just wanted to know if anyone else had a similar experience and wondered what happened.
In regard to Buproprion being off label, I think my doctor thought it was worth a try since i had both depression and adhd and the side effects are minimal (so they say). It might also be because it is the VA and they have veterans in the past abuse the amphetamine prescriptions so they want to try something else before writing a script for that.
I just got back from a trail run and I feel much better. Someone responded on another website that I might have a headache from writing so much. That could be very possible. I am going to take the day off from writing and see it how it goes. Still waiting for my doctor to call me back. I told him it wasn’t an emergency on my voice mail.
Thanks again for your response.
VladmirNovember 27, 2014 at 1:31 am #126282
valkyrie70MemberNovember 27, 2014 at 1:31 amPost count: 1
I have taken both Ritalin and Dex at different times to help with the ADD. I have noticed that I tense
up while focusing on a task, almost physically tensing my body for hours on end. I also would forget my posture and end up with terrible headaches. I also realized i was not drimking no where near enough fluids to help my body cope with the drying effects the meds can have. i am a coffee lover and found i had to almost double my liquid intake, otherwise i would end up with a horrible headache. Try these things before you start to rely on anti-inflammatory medication, i went down that track and my kidneys suffered, as well i ended up with a stomach ulcer…..
hope this helps you a bit…..
Buproprion & Headaches. Please say they go awaymaxbronz2014-11-21T13:52:04+00:00
Viewing 0 posts
Viewing 4 posts - 1 through 4 (of 4 total)
Viewing 4 posts - 1 through 4 (of 4 total)